How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nurse Milli, RN Your Own Question
Nurse Milli, RN
Nurse Milli, RN, Nurse (RN)
Category: Health
Satisfied Customers: 4139
Experience:  20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
Type Your Health Question Here...
Nurse Milli, RN is online now
A new question is answered every 9 seconds

I have had mucus in my stool for months now but just a little,

This answer was rated:

I have had mucus in my stool for months now but just a little, now its much more and today it was a redish jelly-like substance and sometimes all that comes out is mucus. I'm not constipated or have diahhrea though.
Hi there and thank you for the question. I am a Registered Nurse and will be happy to help you today.

Mucus in your stool could signify that you may have a type of bowel disease such as Chron's or Ulcerative Colitis or IBS (irritable bowel syndrome). Worse case scenario you have a cancer that is secreting mucus. Reddish color might also indicate blood. Anytime you see blood in your stool you need to have this evaluated. A simple colonoscopy can help determine what is exactly going on....either way, you need to find out what is causing all this mucus. Don't delay, go ahead and call a Gastroenterologist and set up an appointment for an exam.

Reply back if I can help further...
Customer: replied 3 years ago.

wouldn't those things also have pain with them? I have not noticed much except a few cramps which I have been telling myself is from the mirena iud I had put in in july, any correlation?

No, you would not necessarily have pain with Crohn's disease or with the UC or IBS....some people have abdominal cramps but you could also a mix of constipation, diarrhea or both...and they can range from very mild to severe. Other symptoms range from loss of appetite to pain while passing stool or not being able to pass stool at all. You only passing mucus is a symptom. Most people do have some sort of symptoms with the bowel disorders and you have the mucus. Abdominal cramps can be caused by the Mirena, yes but with your mucus (now reddish) I would make sure it's not just the Mirena causing the belly discomfort.
Nurse Milli, RN and 3 other Health Specialists are ready to help you